Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on sphere-type theorems


Authors: Hyeong In Choi, Sang Moon Kim and Sung Ho Park
Journal: Proc. Amer. Math. Soc. 125 (1997), 569-572
MSC (1991): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-97-03480-1
MathSciNet review: 1343684
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove if $M$ is a complete Riemannian manifold with an embedded totally geodesic compact hypersurface $N$ such that $M$ has nonnegative sectional curvature, and the sectional curvature of $M$ is strictly positive in a neighborhood of $N$, then the pair $(M,N)$ is diffeomorphic to the pair $(S^n,S^{n-1})/\pi _1(M)$. This result gives an affirmative answer to a question of H. Wu in the case when $M$ is compact and simply connected.


References [Enhancements On Off] (What's this?)

  • 1. J. Cheeger & D. Ebin Comparison theorems in Riemannian Geometry, North-Holland, Amsterdam 1975. MR 56:16538
  • 2. T. Frankel On the fundamental group of a compact minimal submanifold, Annals of Math. 83 (1966),68-73 MR 32:4637
  • 3. R.E. Greene & H. Wu $C^\infty $ approximation of convex, subharmonic, and plurisubharmonic functions, Ann. Sci. École Norm. Sup. (4) 12 (1979), 47-84. MR 80m:53055
  • 4. R.E. Greene & H. Wu $C^\infty $ convex functions and manifolds of positive curvature, Acta Math. 137 (1976), 209-245. MR 56:16539
  • 5. H. Wu On certain Kähler manifolds which are $q$-complete, Proc. Symp. Pure Math. Amer. Math. Soc. 41 (1984), 253-276. MR 85j:32031
  • 6. H. Wu Manifolds of Partially Positive Curvature, Indiana Univ. Math. J. 36 (1987), 525-548. MR 88k:53068

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20


Additional Information

Hyeong In Choi
Affiliation: Department of Mathematics, Seoul National University, Seoul, 151-742 Korea
Email: hichoi@math.snu.ac.kr

Sang Moon Kim
Affiliation: Department of Mathematics, Seoul National University, Seoul, 151-742 Korea

Sung Ho Park
Affiliation: Department of Mathematics, Seoul National University, Seoul, 151-742 Korea

DOI: https://doi.org/10.1090/S0002-9939-97-03480-1
Keywords: Sphere theorem, Morse theory, convex function
Received by editor(s): May 22, 1995
Additional Notes: Supported in part by BSRI-94-1416, and by GARC
Communicated by: Peter Li
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society